Alert archive / Alabama / Tornado Warnings in 2010
Tornado Warning 78, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Nov 30, 2010, 8:24 AM CST for Dallas County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2010, 8:24 AM CST (14:24 UTC)
- Expired
- Nov 30, 2010, 9:00 AM CST
- In force
- 36 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Dallas County, AL
The radar
The Birmingham radar (KBMX), 84 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 30, 3:49 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 2.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 444 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 385 m²/s²
- 0-3 km storm-relative helicity
- 473 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
400
WFUS54 KBMX 301424
TORBMX
ALC047-301500-
/O.NEW.KBMX.TO.W.0078.101130T1424Z-101130T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
824 AM CST TUE NOV 30 2010
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 900 AM CST
* AT 824 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM
WAS LOCATED NEAR OLD CAHABA PARK...OR 6 MILES SOUTHWEST OF
SELMONT-WEST SELMONT...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
SELMONT-WEST SELMONT...SELMA...VALLEY GRANDE...DALLAS COUNTY HORSE
ARENA...POTTER STATION...MEMORIAL STADIUM...GARDNER ISLAND...
BURNSVILLE...CRAIG FIELD AIPORT AND SELMA DRAG STRIP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3221 8710 3233 8723 3259 8692 3257 8690
3254 8691 3250 8688 3248 8688 3245 8687
3244 8683 3242 8683
TIME...MOT...LOC 1424Z 226DEG 39KT 3235 8709
$$
752 follow-up statements
668
WWUS54 KBMX 301438
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
838 AM CST TUE NOV 30 2010
ALC047-301500-
/O.CON.KBMX.TO.W.0078.000000T0000Z-101130T1500Z/
DALLAS AL-
838 AM CST TUE NOV 30 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN DALLAS COUNTY
UNTIL 900 AM CST...
AT 837 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR MEMORIAL STADIUM...OR NEAR SELMA...MOVING
NORTHEAST AT 45 MPH.
THERE HAS BEEN AN UNCONFIRMED TORNADO TOUCHDOWN SOUTH SOUTHWEST OF
SELMA.
LOCATIONS IMPACTED INCLUDE...
VALLEY GRANDE...GARDNER ISLAND...BURNSVILLE AND BARRETT CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3242 8712 3259 8692 3257 8690 3254 8691
3250 8688 3248 8688 3245 8687 3243 8683
3236 8691 3232 8696
TIME...MOT...LOC 1437Z 220DEG 37KT 3242 8700
$$
75107
WWUS54 KBMX 301454
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
854 AM CST TUE NOV 30 2010
ALC047-301504-
/O.EXP.KBMX.TO.W.0078.000000T0000Z-101130T1500Z/
DALLAS AL-
854 AM CST TUE NOV 30 2010
...THE TORNADO WARNING FOR NORTHEASTERN DALLAS COUNTY WILL EXPIRE AT
900 AM CST...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3242 8712 3259 8692 3257 8690 3254 8691
3250 8688 3248 8688 3245 8687 3243 8683
3236 8691 3232 8696
TIME...MOT...LOC 1454Z 220DEG 37KT 3255 8687
$$
75What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Nov 30, 6:33 AM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Nov 30, 6:33 AM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 633 AM CST TUE NOV 30 2010 .UPDATE...12Z AVIATION DISCUSSION. && .DISCUSSION... AS OF 830Z...THE SEVERE WEATHER SETUP REMAINS IN PLACE FOR MOST OF CENTRAL ALABAMA THIS MORNING...AS WE ARE CONTINUING TO SEE CYCLES FROM QLCS LINES TO DISCRETE SUPERCELLS ACROSS WESTERN ALABAMA. SURFACE ANALYSIS INDICATES THAT A SECONDARY WARM FRONT WITH DEWPOINTS APPROACHING 70 DEGREES RUNS FROM MERIDIAN MS EASTWARD TO DEMOPOLIS...SOUTH SOUTHEASTWARD TO THE FLORIDA PANHANDLE. THE WARM FRONT WILL CONTINUE TO SLOWLY MOVE NORTHWARD THROUGH THE EARLY MORNING HOURS...AND WE WILL CONTINUE TO MONITOR AREAS BEHIND THE WARM FRONT FOR MORE INDIVIDUAL SUPERCELLS TO FORM. LOOKING AT THE SPECIAL 6Z SOUNDING...CAPE VALUES ARE LOW...BUT SHEAR VALUES REMAIN HIGH...WITH 0-3 KM SRH VALUES OVER 500...AND 0-6 KM BULK SHEAR VALUES WELL OVER 50 KNOTS. THE LIFTING FROM THE FRONT ALONE AND THE STRONG SHEAR WILL BE ENOUGH TO MAXIMIZE EVEN THE LOW CAPE ENVIRONMENT THAT IS CURRENTLY OVER CENTRAL ALABAMA...AND THE THREAT WILL CONTINUE ACROSS THE STATE INTO THE MORNING HOURS...CONTINUING TO THE EAST DURING THE EARLY AFTERNOON HOURS. THE MAIN THREATS AT THIS TIME CONTINUE TO BE STRONG DAMAGING WINDS UP TO 70 MPH AND ISOLATED TORNADOES ACROSS THE CENTRAL PORTION OF THE STATE...WITH A HIGHER CHANCE OF TORNADOES ACROSS THE WEST AND SOUTHWEST IN THE MOST UNSTABLE REGION BEHIND THE WARM FRONT. THE THREAT WILL ALSO EXIST FOR TRAINING SUPERCELLS TO MOVE OVER THE SAME GENERAL LOCATIONS MORE THAN ONCE ACROSS THOSE AREAS. ONCE THE FRONT CLEARS THE AREA TODAY...WE WILL EXPECT COLDER TEMPERATURES FOR WEDNESDAY...BUT NOTHING TOO UNSEASONABLE. TEMPERATURES WILL REMAIN IN THE UPPER 50S TO LOWER 60S FOR HIGHS THROUGH THE WEEKEND...WITH A CHANCE OF SHOWERS COMING INTO THE PICTURE FOR SATURDAY AND SUNDAY WITH AN APPROACHING SHORTWAVE. 56/GOGGINS && .AVIATION...12Z TAF DISCUSSION. SIGNIFICANT AVIATION CONCERNS RELATED TO FRONTAL PASSAGE...WITH IFR/MVFR CEILINGS...STRONG AND GUSTY SOUTHERLY WINDS. COLD FRONT CURRENTLY APPROACHING TCL...AND WILL PASS FROM WEST TO EAST AFFECTING ALL TAF SITES TODAY. APPROXIMATE PASSAGE TIMES OF 15-16Z AT BHM...16-17Z EET...18-20Z MGM AND ANB...AND FINALLY 21-23Z AT TOI. BEHIND THE FRONT...EXPECT WINDS BECOMING NORTHWEST AT 10 KTS AFTER FROPA. MVFR AND PERHAPS IFR CIGS IN CAA EXPECTED POSTFRONTAL AND OVERNIGHT...WITH WINDS GRADUALLY RELAXING A BIT NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 56
Hazardous weather outlook, Nov 30, 5:28 AM CST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 528 AM CST TUE NOV 30 2010 ALZ011>015-017>050-011230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 528 AM CST TUE NOV 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE FOR MUCH OF CENTRAL ALABAMA THROUGH THIS AFTERNOON. A COLD FRONT WILL SLOWLY MOVE FROM WEST TO EAST ACROSS THE AREA ENDING THE SEVERE WEATHER THREAT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...WITH RAIN AMOUNTS OF 1 TO 3 INCHES EXPECTED AS THE FRONT MOVES THROUGH. ISOLATED LOCATIONS MAY EXPERIENCE SOME MINOR FLOODING ESPECIALLY IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NECESSARY THROUGH THIS AFTERNOON. 75/LINHARES
In the hours before
Local storm report, Nov 30, 6:11 AM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
611 AM CST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 AM TSTM WND DMG YORK 32.50N 88.30W
11/30/2010 SUMTER AL FIRE DEPT/RESCUE
A FEW TREES AND POWER LINES WERE BLOWN DOWN IN YORK.
&&
LINHARESLocal storm report, Nov 30, 6:21 AM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 AM CST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 AM TSTM WND DMG LAKE TUSCALOOSA HWY 69 33.35N 87.55W
11/30/2010 TUSCALOOSA AL AMATEUR RADIO
A FEW TREES WERE BLOWN DOWN ON LARY LAKE ROAD NEAR LAKE
TUSCALOOSA.
&&
LINHARESLocal storm report, Nov 30, 6:23 AM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
623 AM CST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM TSTM WND DMG CURRY 33.96N 87.21W
11/30/2010 WALKER AL AMATEUR RADIO
A FEW TREES WERE BLOWN DOWN AND BLOCKING SMITH LAKE DAM
ROAD NEAR CURRY.
&&
LINHARESLocal storm report, Nov 30, 6:38 AM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
638 AM CST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM TSTM WND GST 1 SSW CORDOVA 33.74N 87.20W
11/30/2010 E60 MPH WALKER AL TRAINED SPOTTER
CAR BLOWN OFF THE ROAD AT THE CORDOVA EXIT ON CORRIDOR X.
WINDS ESTIMATED FROM 60-70 MPH.
&&
GGOGGINSLocal storm report, Nov 30, 8:07 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
807 AM CST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM TSTM WND DMG PINSON 33.69N 86.68W
11/30/2010 JEFFERSON AL AMATEUR RADIO
TRAFFIC LIGHTS OUT AND TREE DOWN AT INTERSECTION OF HWY
79 AND CLAYTON ST. POWER OUT AT PINSON ELEMENTARY SCHOOL.
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 11:44 PM CST | Tornado Warning | BMX | Lamar, Pickens | 26 min |
| Nov 30, 12:06 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 39 min |
| Nov 30, 12:43 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 47 min |
| Nov 30, 12:56 AM CST | Flash Flood Warning | BMX | Lamar | 3 hr |
| Nov 30, 1:24 AM CST | Tornado Warning | BMX | Lamar, Pickens | 36 min |
| Nov 30, 1:42 AM CST | Areal Flood Advisory | BMX | Fayette, Marion | 3 hr |
| Nov 30, 2:09 AM CST | Areal Flood Advisory | BMX | Winston | 111 min |
| Nov 30, 2:28 AM CST | Tornado Warning | BMX | Pickens | 32 min |
| Nov 30, 2:33 AM CST | Tornado Warning | BMX | Pickens | 42 min |
| Nov 30, 2:53 AM CST | Tornado Warning | BMX | Fayette, Pickens, Tuscaloosa | 52 min |
| Nov 30, 3:06 AM CST | Tornado Warning | BMX | Fayette, Pickens, Tuscaloosa | 39 min |
| Nov 30, 3:29 AM CST | Tornado Warning | BMX | Walker, Winston | 46 min |
| Nov 30, 3:38 AM CST | Tornado Warning | BMX | Fayette, Tuscaloosa, Walker | 52 min |
| Nov 30, 4:15 AM CST | Tornado Warning | BMX | Winston | 13 min |
| Nov 30, 4:25 AM CST | Tornado Warning | BMX | Walker | 8 min |
| Nov 30, 4:39 AM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 51 min |
| Nov 30, 4:43 AM CST | Tornado Warning | BMX | Greene, Pickens, Sumter | 32 min |
| Nov 30, 5:04 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Tuscaloosa, Walker | 26 min |
| Nov 30, 5:32 AM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Tuscaloosa | 43 min |
| Nov 30, 5:41 AM CST | Severe Thunderstorm Warning | BMX | Greene, Sumter | 34 min |
| Nov 30, 5:44 AM CST | Tornado Warning | BMX | Walker, Winston | 46 min |
| Nov 30, 6:02 AM CST | Tornado Warning | BMX | Fayette, Tuscaloosa, Walker | 28 min |
| Nov 30, 6:18 AM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson, Tuscaloosa, Walker | 42 min |
| Nov 30, 6:55 AM CST | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair, Shelby, Tuscaloosa | 50 min |
| Nov 30, 7:41 AM CST | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair, Shelby, Talladega | 49 min |
| Nov 30, 7:59 AM CST | Tornado Warning | BMX | Bibb, Chilton, Perry, Shelby | 46 min |
| Nov 30, 8:04 AM CST | Severe Thunderstorm Warning | BMX | Dallas | 41 min |
| Nov 30, 8:27 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Clay, Etowah, St. Clair, Shelby and 1 more | 48 min |
| Nov 30, 8:42 AM CST | Tornado Warning | BMX | Shelby | 15 min |
| Nov 30, 8:49 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas | 41 min |
| Nov 30, 8:54 AM CST | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 51 min |
| Nov 30, 9:13 AM CST | Tornado Warning | BMX | Autauga, Chilton | 20 min |
| Nov 30, 9:16 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Etowah, St. Clair, Talladega | 44 min |
| Nov 30, 9:29 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Dallas, Elmore, Lowndes | 46 min |
| Nov 30, 9:35 AM CST | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 25 min |
| Nov 30, 9:45 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Clay, Cleburne, Randolph, Talladega | 45 min |
| Nov 30, 9:45 AM CST | Tornado Warning | BMX | Chilton, Coosa | 30 min |
| Nov 30, 10:00 AM CST | Severe Thunderstorm Warning | BMX | Cherokee | 30 min |
| Nov 30, 10:08 AM CST | Severe Thunderstorm Warning | BMX | Coosa, Elmore, Lowndes, Montgomery, Tallapoosa | 52 min |
| Nov 30, 10:13 AM CST | Tornado Warning | BMX | Clay | 32 min |
| Nov 30, 10:20 AM CST | Tornado Warning | BMX | Elmore | 25 min |
| Nov 30, 10:27 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Clay, Cleburne, Randolph | 63 min |
| Nov 30, 10:42 AM CST | Tornado Warning | BMX | Coosa, Elmore, Tallapoosa | 20 min |
| Nov 30, 10:54 AM CST | Severe Thunderstorm Warning | BMX | Chambers, Elmore, Lee, Tallapoosa | 51 min |
| Nov 30, 11:28 AM CST | Severe Thunderstorm Warning | BMX | Cleburne, Randolph | 32 min |
| Nov 30, 11:46 AM CST | Severe Thunderstorm Warning | BMX | Chambers | 29 min |
| Nov 30, 11:57 AM CST | Severe Thunderstorm Warning | BMX | Bullock, Pike | 48 min |
| Nov 30, 12:16 PM CST | Tornado Warning | BMX | Bullock, Pike | 44 min |
| Nov 30, 12:37 PM CST | Severe Thunderstorm Warning | BMX | Lee, Russell | 38 min |
| Nov 30, 1:16 PM CST | Severe Thunderstorm Warning | BMX | Lee, Russell | 14 min |
| Nov 30, 1:29 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Russell | 46 min |
Nearby
Tornado Warnings in Alabama, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.